Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 35, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 5, 2017, 3:45 AM EDT for 5 counties in Virginia. It was in force for 60 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2017, 3:45 AM EDT (07:45 UTC)
- Expired
- May 5, 2017, 4:45 AM EDT
- In force
- 60 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bedford County, VA, Campbell County, VA, Franklin County, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 61 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 3:46 AM EDT | TSTM WND DMG | 4 W Sago, VA | A TREE WAS BLOWN DOWN ALONG SNOW CREEK ROAD NEAR THE INTERSECTION WITH FINNEY ROAD. |
| May 5, 3:59 AM EDT | TSTM WND DMG | 5 N Penhook, VA | A TREE WAS BLOWN DOWN ALONG SCRUGGS ROAD NEAR ASHMEADE ROAD. |
| May 5, 4:04 AM EDT | TSTM WND DMG | 5 Nne Penhook, VA | SEVERAL TREES DOOWN AND ROOF DAMAGE TO CONDOS AT BERNARDS LANDING FROM PENINSULA PT TO SCRUGGS RD ALONG ASHMEADE RD. |
| May 5, 4:04 AM EDT | TORNADO | 5 Sse Moneta, VA | DAMAGE SURVEY CONFIRMED THAT AN EF0 TORNADO TOUCHED DOWN AFTER A THUNDERSTORM PROGRESSED ACROSS PORTIONS OF SMITH MOUNTAIN LAKE. THE TORNADO WAS ONLY ON THE GROUND BRIEFLY, BUT WAS ABLE TO UPROOT AND SNAP TREES, WHILE ALSO PRODUCING MINOR STRUCTURAL DAMAGE TO |
| May 5, 4:11 AM EDT | TSTM WND DMG | 5 Sse Moneta, VA | BROADCAST MEDIA RELAYS REPORT OF MULTIPLE LARGE TREES DOWN, DAMAGE TO THE ROOF OF A SINGLE DWELLING, AND BROKEN WINDOWS IN THE DWELLING DUE TO THUNDERSTORM WINDS. |
| May 5, 4:12 AM EDT | TSTM WND DMG | 2 Ssw Huddleston, VA | A TREE WAS BLOWN DOWN NEAR THE INTERSECTION OF SMITH MOUNTAIN LAKE PARKWAY AND CARTERS MILL ROAD. |
| May 5, 4:42 AM EDT | TSTM WND DMG | 1 Nnw Hurt, VA | TREE DOWN OVER HURT RD. TIME RADAR ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
665 WUUS51 KRNK 050745 SVRRNK VAC019-031-067-089-143-050845- /O.NEW.KRNK.SV.W.0035.170505T0745Z-170505T0845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service BLACKSBURG VA 345 AM EDT FRI MAY 5 2017 The National Weather Service in BLACKSBURG has issued a * Severe Thunderstorm Warning for... Southwestern Campbell County in central Virginia... Northwestern Pittsylvania County in south central Virginia... Southeastern Bedford County in south central Virginia... Northeastern Henry County in south central Virginia... Southeastern Franklin County in west central Virginia... * Until 445 AM EDT * At 344 AM EDT, a severe thunderstorm was located over Mountain Valley, moving northeast at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Bedford... Altavista... Hurt... Huddleston... and Moneta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for damaging winds. For your safety, move to an interior room on the lowest floor of a sturdy building. Stay away from windows. When it is safe to do so, please send your reports of hail of any size, as well as reports of any wind damage, including downed trees or large limbs, to the National Weather Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be shared on the National Weather Service Blacksburg Facebook page and on Twitter. && LAT...LON 3670 7971 3681 7991 3743 7950 3723 7912 TIME...MOT...LOC 0744Z 215DEG 47KT 3681 7971 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ RS
3 follow-up statements
458
WWUS51 KRNK 050808
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
408 AM EDT FRI MAY 5 2017
VAC019-031-067-089-143-050845-
/O.CON.KRNK.SV.W.0035.000000T0000Z-170505T0845Z/
Campbell VA-Pittsylvania VA-Bedford VA-Henry VA-Franklin VA-
408 AM EDT FRI MAY 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT
FOR
SOUTHWESTERN CAMPBELL...NORTHWESTERN PITTSYLVANIA...SOUTHEASTERN
BEDFORD...NORTHEASTERN HENRY AND SOUTHEASTERN FRANKLIN COUNTIES...
At 408 AM EDT, a severe thunderstorm was located near Pittsville,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Bedford...
Altavista...
Hurt...
Huddleston...
and Callands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3670 7971 3678 7983 3708 7973 3743 7950
3723 7912
TIME...MOT...LOC 0808Z 215DEG 47KT 3707 7949
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JJM863
WWUS51 KRNK 050835
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
435 AM EDT FRI MAY 5 2017
VAC067-089-050843-
/O.CAN.KRNK.SV.W.0035.000000T0000Z-170505T0845Z/
Henry VA-Franklin VA-
435 AM EDT FRI MAY 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN HENRY AND SOUTHEASTERN FRANKLIN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3687 7952 3694 7956 3713 7953 3736 7937
3723 7912
TIME...MOT...LOC 0833Z 215DEG 47KT 3734 7925
$$
VAC019-031-143-050845-
/O.CON.KRNK.SV.W.0035.000000T0000Z-170505T0845Z/
Campbell VA-Pittsylvania VA-Bedford VA-
435 AM EDT FRI MAY 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT
FOR SOUTHWESTERN CAMPBELL...NORTH CENTRAL PITTSYLVANIA AND
SOUTHEASTERN BEDFORD COUNTIES...
At 433 AM EDT, a severe thunderstorm was located over Timberlake,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Altavista...
Hurt...
Huddleston...
Evington...
and Leesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3687 7952 3694 7956 3713 7953 3736 7937
3723 7912
TIME...MOT...LOC 0833Z 215DEG 47KT 3734 7925
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
RS721
WWUS51 KRNK 050844
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
444 AM EDT FRI MAY 5 2017
VAC019-031-143-050854-
/O.EXP.KRNK.SV.W.0035.000000T0000Z-170505T0845Z/
Campbell VA-Pittsylvania VA-Bedford VA-
444 AM EDT FRI MAY 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN CAMPBELL...NORTH CENTRAL PITTSYLVANIA AND SOUTHEASTERN
BEDFORD COUNTIES WILL EXPIRE AT 445 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3687 7952 3694 7956 3713 7953 3736 7937
3723 7912
TIME...MOT...LOC 0844Z 215DEG 47KT 3722 7935
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 1:48 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 5, 1:48 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
148 AM EDT Fri May 5 2017
.SYNOPSIS...
Low pressure over the Tennessee valley will intensify and move
northeast into western Pennsylvania by late Friday. This system
will bring widespread rainfall and some thunderstorms to the
region as it pushes a cold front through the area overnight and
into Friday morning. The Low will bring much colder air and a
chance for showers through Saturday, before high pressure builds
in with improving conditions and a gradual warming trend
through the first part of next week.
&&
.NEAR TERM /THROUGH TODAY/...
As of 1030 PM EDT Thursday...
Expanded the Flood Watch to include all areas along and east of
the Blue Ridge. The Wind Advisory has been canceled.
Water vapor imagery indicates potent shortwave lifting east
across the eastern TN valley in advanced of stacked slow moving
area of low pressure centered vcnty of AL/MS/TN border.
Significant period of dynamic lift will accompany this short
wave as it translates northeast toward intersection of warm
conveyor belt (demarcated by the subtropical jet cirrus)
providing large scale ascent across the southern Appalachians
and piedmont regions. This will be juxtaposed with very moist
low level flow from the Atlantic featuring surface dewpoints in
the 60s that will flow northwest and into the Blue Ridge, the
orographic lift aligning with the larger scale ascent. As this
occurs anticipated rain rates which may average one half /0.5/
to one inch /1.0/ an hour supporting totals of 1 to 3 inches
between now and day break and isolated 4 inch amounts along the
Blue Ridge escarpment where we have already had reports of 1 to
2 inches of rain. The GSO evening sounding also indicated
potential for thunderstorms with steep low level 850-700 lapse
rates. This is a little concerning since thunderstorms would
imply potential for heavier rain rates which could bump rain
rates into the 1 to 2 inch an hour range and especially if
convective banding in advance of the trof aligns south-north
allowing for rain to train over the same areas. Latest 00Z model
data seems to support this scenario with potential for deep
convective bands to evolve during the overnight and spread north
toward the VA/NC border with confidence increasing for
significant rainfall along the spine of the Blue Ridge and
including the Roanoke Valley, Lynchburg, Martinsville, Danville,
areas and into the northwestern piedmont of NC and including
the higher terrain near Blowing Rock, Boone, and Sparta. Since
it was only a week ago that we were dealing with flooding for
some of these areas, it will be much easier to return to those
levels.
The radar has been showing a gradual increase in coverage of the
overall rain area along with an uptick in intensity since
8PM...and while there is some remaining uncertainty as to
exactly where the bands of deeper convection form, confidence
has increased enough to place all areas along and east of the
Blue Ridge in a Flood Watch.
A Flood Warning has already been issued for the Dan River at
South Boston. Other rivers will have to be closely monitored.
The front will move through toward daybreak and push the heavy
rainfall off to our northeast. The upper low will then spin
slowly through the southern Appalachians and keep a chance of
showers in the forecast through Friday, especially from the Blue
Ridge westward.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
As of 330 PM EDT Thursday...
Models during this period are quite consistent in drifting closed
upper low from the mid-Appalachian region northeast into upstate NY
by the end of the short term period.
Proximity of cool pool aloft with embedded weak short waves in upper
flow will maintain threat for spotty showers over much of the
Blacksburg forecast area through this period.
Activity will be maximized over the mountains due to enhancement of
northwesterly upslope flow - most particularly on Saturday during
time of peak daytime heating when atmosphere will become the most
unstable, and when a weak shortwave simultaneously scoots southeast
out of the upper Great lakes and becomes embedded into the southwest
side of the departing upper low pressure system. Considering extent
of cool air aloft, it can't be entirely ruled out that some of the
stronger showers on Saturday afternoon may bring some graupel to the
ground - especially at the higher elevations.
Precipitation amounts will remain scant in most locations, with
perhaps exception of favored upslope areas across the western flanks
of the Appalachians, where around one-tenth of an inch,
cumulatively, is possible. Temperatures by later in the weekend may
actually become cold enough across the highest elevations where a
rain/snow mix may occur. However, boundary layer temperatures should
remain warm enough such that no accumulation occurs other than
perhaps at elevations at or above 4K feet.
Temperatures through the short-term period will average at least 10F
below normal area-wide by day, but not quite as cool by night due to
sufficient mixing and/or cloud cover. However, there is the
possibility that the pressure gradient may relax enough to allow
decoupling of the boundary layer in low lying areas by late Saturday
night, and provided that there is sufficient breaks in the clouds,
some very spotty near-freezing temperatures/frost is possible by
daybreak Sunday in some of the deeper mountain valleys.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 330 PM EDT Thursday...
Deep closed upper low pressure will continue to pinwheel over New
England through the long term period, placing the Blacksburg
forecast area under a persistent cool northwesterly flow at both the
surface and aloft.
Some spotty frost/near freezing temperatures are again a possibility
in some of the deeper mountain valleys late Sunday night until
around daybreak on Monday - provided that sufficient cloud breaks
and boundary layer decoupling occurs. A similar occurrence may
occur around daybreak on Tuesday, mainly confined to portions of the
New River Valley north into the Greenbrier Valley.
Although much of the period will be dry, passage of an occasional
weak short wave trof scooting southeast out of the upper Great Lakes
into/through the mid Appalachian and mid-Atlantic region Tuesday
night into Wednesday, and again on Thursday will likely bring
periods of increased clouds along with the threat for some light
showers.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 140 AM EDT Friday...
Poor aviation conditions will be found regionwide as low
pressure slowly moves from the Tennessee Valley northeast along
the spine of the Appalachians. This will be accompanied by
widespread rainfall with some embedded thunder this morning,
with potential for short N-S oriented bands of deep convection.
Expect cigs/vsbys to remain primarily within MVFR/IFR categories
until midday. Potential will also exist for low level wind
shear per 40 kt LLJ on the east side of the low. Improving
conditions are expected later this morning as the front passes
leading in a region of dry air, but this improvement will be
short lived in the west as wrap around moisture from the upper
low brings a return to MVFR conditions and some showers around
6PM/22Z.
Extended Aviation Discussion...
Upper cold pool trailing this system likely to combine with
upslope flow to keep sub-VFR including spotty showers across the
mountains Saturday with VFR to the east. There could even be a
few snow flurries in elevations above 3000 feet Saturday night
into Sunday morning in the western mountains. VFR conditions will
return Sunday into Monday. Moisture slowly increases Tuesday night
into Wednesday in the mountains.
&&
.HYDROLOGY...
As of 1130 PM EDT Thursday...
Flood watch along and east of the Blue Ridge through Noon
Friday.
Moderate to heavy rain is likely overnight along and east of the
Blue Ridge, the rain continuing through early Friday morning,as
a slow-moving area of Low Pressure focuses a deep fetch of
moist air into the central/southern Appalachians. Anomalously
high precipitable water values for early May are expected to be
common across the forecast area through daybreak Friday.
Compared to the April 22-24 event, flash flood guidance values
are slightly lower, with 3-hourly values ranging from 1.5-2."
west of the Blue Ridge to 2.5-3" in the Piedmont and foothills
of Virginia and North Carolina.
Rain rates overnight are expected to range from one half /0.5/
to one inch /1.0/ an hour supporting totals of 1 to 3 inches
between now and day break and isolated 4 inch amounts along the
Blue Ridge escarpment. As amounts begin to exceed 3 inches,
flooding will likely occur along smaller streams and creeks.
As for the larger rivers, confidence is increasing for problems
on the main stem rivers. Present indications from multi-model
ensemble river prediction guidance indicates that the Dan River
at South Boston is likely to exceed flood stage as runoff from
this event works through the watershed. Even if QPF amounts
verify too high, the Dan at South Boston is still expected to
attain flood stage this weekend so a flood warning has been
issued based on this expectation. Other main stem rivers, such
as the Upper New, Yadkin, Roanoke and James will have to be
monitored closely. While these rivers will experience rises,
the projected crests are below Action stage levels. However,
there is a chance that rainfall amounts could exceed current
forecasts or occur in a shorter duration of time, which could
cause some of these main stem rivers to respond higher than
forecast, especially within the headwaters.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until noon EDT today for VAZ015>017-022>024-
032>035-043>047-058-059.
NC...Flood Watch until noon EDT today for NCZ001>006-018>020.
WV...None.
&&
SYNOPSIS...MBS
NEAR TERM...MBS/PM
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...AMS/PM
HYDROLOGY...AMS/MBS/PMHazardous weather outlook, May 4, 10:46 PM EDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 1046 PM EDT Thu May 4 2017 VAZ007-009>014-018>020-WVZ042>044-507-508-060300- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 1046 PM EDT Thu May 4 2017 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Widespread moderate to locally heavy rain may result in localized minor overflows of small streams and creeks tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Patchy frost is possible in some of the deeper mountain valleys and across the highest elevations shortly before daybreak on Sunday, Monday, and Tuesday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>006-018>020-VAZ015>017-022>024-032>035-043>047-058-059-060300- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Grayson-Carroll-Floyd-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte- 1046 PM EDT Thu May 4 2017 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Widespread moderate to locally heavy rain may result in flooding tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Runoff from heavy rain from Thursday night and early Friday will result in rises on mainstem rivers over the weekend. Although most waterways are expected to remain below bankfull, the Dan River at South Boston is expected to experience minor flooding over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 5, 3:15 AM EDT, 30 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 315 AM EDT FRI MAY 5 2017 NCZ004-005-VAZ043-044-050800- Stokes-Rockingham-Henry-Pittsylvania- 315 AM EDT FRI MAY 5 2017 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN STOKES...WESTERN ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND HENRY COUNTIES AND THE CITY OF MARTINSVILLE... At 313 AM EDT, a strong thunderstorm was located near Pine Hall, moving northeast at 40 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. With a saturated ground, winds of 30 to 40 mph can uproot trees. Locations impacted include... Eden... Martinsville... Wentworth... Mayodan... and Madison. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3626 8024 3680 7987 3671 7946 3625 7990 TIME...MOT...LOC 0713Z 216DEG 35KT 3636 8005 RS
Local storm report, May 5, 3:33 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 AM EDT FRI MAY 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG EDEN 36.51N 79.74W
05/05/2017 ROCKINGHAM NC 911 CALL CENTER
THUNDERSTORM WINDS RESULTED IN NUMEROUS TREES DOWN ACROSS
EDEN NC. DAMAGE TO HOUSES ALSO REPORTED AS THE STORM
MOVED THROUGH. TIME RADAR ESTIMATED.
&&
JMORROWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:03 PM EDT | Special Weather Statement | RNK | Alleghany, Amherst, Bath, Botetourt, Rockbridge, City of Buena Vista and 3 more | 87 min |
| May 4, 9:33 PM EDT | Special Weather Statement | RNK | Carroll, Grayson, Smyth, Wythe, City of Galax | 57 min |
| May 5, 2:16 AM EDT | Areal Flood Warning | RNK | Carroll, Floyd, Franklin, Grayson, Patrick, City of Galax | 6 hr |
| May 5, 3:15 AM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 45 min |
| May 5, 3:36 AM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 54 min |
| May 5, 4:31 AM EDT | Severe Thunderstorm Warning | RNK | Halifax | 59 min |
| May 5, 4:40 AM EDT | Special Weather Statement | RNK | Campbell | 65 min |
| May 5, 4:56 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 42 min |
| May 5, 5:07 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 23 min |
| May 5, 5:14 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell | 58 min |
| May 5, 7:06 AM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 6 hr |
| May 5, 7:22 AM EDT | Areal Flood Warning | RNK | Rockbridge, City of Lexington | 6 hr |
| May 5, 8:16 AM EDT | Areal Flood Warning | RNK | Rockbridge, City of Buena Vista | 6 hr |
| May 5, 2:59 PM EDT | River Flood Warning | RNK | Charlotte, Halifax | 64 hr |
| May 5, 2:59 PM EDT | River Flood Warning | RNK | Pittsylvania, City of Danville | 32 hr |
| May 5, 2:59 PM EDT | River Flood Warning | RNK | Halifax | 48 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.